Turn on thread page Beta

Contraceptive pill advice watch

    • Thread Starter
    Offline

    1
    ReputationRep:
    Hey all,
    I know there's a thread about contraception but I was looking for some specific advice..
    I've been on Dianette for almost a year to clear up my skin and I'm thinking of changing it [due to the fact that the Doc said not to be on it very long, and because the side effects are irritating!] - and I was wondering what pills people are on, and how they were in terms of side effects.
    The research I've done yielded a lot of horror stories, and basically I'm confused and wondering whether to change, now my skin's a lot better.
    Sorry for the long post, any advice/opinions much appreciated!
    Offline

    13
    ReputationRep:
    I'm on Mercilon, never had any side effects from it and i've been on it for about 3 years.
    Offline

    2
    ReputationRep:
    I've *just* gone on cerazette and I've not experienced side effects (but probably coz its not been long enough). What the doctor told me was that you take every day of the month (so that after 3-6 months ur period stops completely) but between going on it and then you will proabably experiencing spotting or irregular very light periods - but she also said that some girls periods stop altogether from the start. It only just occured to me that there's no way of telling u whether you get pregnant or not though (coz u wont get a period letting u know!)...which is weird. Also she said a common side effect is bad skin :-( but I get that anyway! After having read the leaflet its possible you might put on weight (from increased hunger) like with any pill.
    Offline

    3
    ReputationRep:
    I was on cilest for just over a year and I found it fine
    Offline

    3
    ReputationRep:
    I am on microgynon 30 with not a single side effect, but it made my mum and sister REALLY grumpy so its all about the individual. My advice is to just keep trying them till you get used to them. Dont know about the 31day pills, the thoughts scares me to be honest, i like to have my periods to assure me ive not been knocked up! Lol. I hear a lot of bad things about the micro pill, but i spose thats true for any pill, so speak to your doc and see what they say.
    Good Luck
    Offline

    1
    ReputationRep:
    I stayed on Microgynon 30 for abt 8 months last year. I kind of relied on them too much because I was glad about knowing when I had my periods so I could plan holidays n things. I found that I had put on a bit of weight so I came off them.
    Offline

    4
    ReputationRep:
    I was on Dianette for years with absolutely no problems, I switched to Yasmin which made me hyperkalemic and could have killed me, however this only problem really applies to be with kidney problems. I'm back on Dianette now and loving it If you want to change pills ask your doctor about other types of the pill that are good for your skin. Yasmin is one but like Dianette it has been associated with DVT etc. There isn't any conclusive research on it as yet as it has only been out a few years. When/if you change pill remember that all of them have side effects and their own pros and cons and these don't effect everyone so don't be freaked out by horror stories like mine. All you can do is try a few different types and work out which suits you best and go to a doctor immediately if you experience anything bad. Do not put up with side effects as there are many many options.
    Offline

    0
    ReputationRep:
    Hey peeps on Microgynon 30, do you know if there's much likelihood of bleeding between periods if you run two packs together without a break?
    Offline

    1
    ReputationRep:
    Im on microgynon 30 but only for a few weeks and no side effects as yet! I think its made me less stressed around exams, which is always good i gess.
    Offline

    13
    ReputationRep:
    (Original post by Emma1986)
    Hey peeps on Microgynon 30, do you know if there's much likelihood of bleeding between periods if you run two packs together without a break?
    I don't think so, i can't remember if i was on that when i did it, or on mercilon. But i think it is more down to the individual rather than the pill itself.
    Offline

    0
    ReputationRep:
    (Original post by Emma1986)
    Hey peeps on Microgynon 30, do you know if there's much likelihood of bleeding between periods if you run two packs together without a break?
    ive done this a few times....due to missing a pill or just sneakily avoiding a period when i dont want one...and i never have any bleeding inbetween
    Offline

    14
    ReputationRep:
    (Original post by ladydeborah)
    I'm on Mercilon, never had any side effects from it and i've been on it for about 3 years.
    nah i've found it triggers depression
    Offline

    11
    ReputationRep:
    I'm on Microgynon 30 and have never had any side effects. On this pill, you only get a period when you stop taking the pill for the week and the lack of hormones in your body produces the bleed. So basically, if you run packs together, then the hormone level won't drop = no period.
    Offline

    1
    ReputationRep:
    I'm on Microgynon 30 and have been for about 2 years. No side effects, no weight gain, no bleeding between periods, no problems with running packs together.

    But it is all about the individual - trial and error I'm afraid.
    Offline

    1
    ReputationRep:
    Microgynon made me grumpy as hell: a menace to live with lol. Changed off Dianette a couple of weeks ago because of the same reasons you stated.

    I'm on Yasmin now and it's fantastic! For the first time since being on the pill, my weight is going down rather than up. Amazing! Only thing is, I've started having period pains again on the first day of my period, which had stopped on Dianette. They're nowhere near as bad as they used to be in my pill-less days, mind.
    Offline

    0
    ReputationRep:
    (Original post by AnGeLeYeS)
    I stayed on Microgynon 30 for abt 8 months last year. I kind of relied on them too much because I was glad about knowing when I had my periods so I could plan holidays n things. I found that I had put on a bit of weight so I came off them.
    I'm on that too and it's making me put on weight, but that's the only side effect i'm having and it's not TOO bad, i guess it could be much worse...are you on something different now?
    Offline

    1
    ReputationRep:
    (Original post by TK)
    I'm on that too and it's making me put on weight, but that's the only side effect i'm having and it's not TOO bad, i guess it could be much worse...are you on something different now?
    Nah, im completely off it now. Just let nature take its monthly cause now!
    The weight thing did put me off it tho. Easy to pput the weight on wen on the pill, but getting rid of it wont be easy for most people!
    Offline

    1
    ReputationRep:
    I'm on Microgynon 30 and i had the following side effects:
    Bleeding between periods (now stopped); Sore boobs (now stopped); Mood swings.
    Good things: I've only put on 2lb even though my appetite is muchly increased, and my periods are MUCH lighter than before. A crazy amount lighter.
    • Thread Starter
    Offline

    1
    ReputationRep:
    (Original post by Sarah7)
    Microgynon made me grumpy as hell: a menace to live with lol. Changed off Dianette a couple of weeks ago because of the same reasons you stated.

    I'm on Yasmin now and it's fantastic! For the first time since being on the pill, my weight is going down rather than up. Amazing! Only thing is, I've started having period pains again on the first day of my period, which had stopped on Dianette. They're nowhere near as bad as they used to be in my pill-less days, mind.
    Yeah I think Yasmin is the one I was leaning towards.. thanks for the info!

    Does anybody know whether I can just ask my doc for a specific pill or do I just wait to see what he suggests?!

    Cheers for all the information everyone, it's been really helpful.. keep it coming!
    Offline

    1
    ReputationRep:
    You can just ask for it. If he hesitates (Yasmin is quite expensive in comparison I believe), be persistant. He will probably ask why this specific pill. I just said that it was because I had heard it didn't increase your appetite like other pills and therefore I could try and loose a bit of weight, etc.

    My doc tries to fob me off onto microgynon EVERY time I go in. I reckon it must be the cheapest one.
 
 
 
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: June 28, 2005
The home of Results and Clearing

2,081

people online now

1,567,000

students helped last year
Poll
How are you feeling about GCSE results day?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.